Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 3, NWS San Angelo, TX

February 24, 2017Crockett County, Texas

NWS San Angelo, TX issued this red flag warning at Feb 24, 2017, 3:56 AM CST for Crockett County, Texas. It took effect at Feb 24, 2017, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 3:56 AM CST (09:56 UTC)
In effect from
Feb 24, 2017, 11:00 AM CST
Expired
Feb 24, 2017, 3:48 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS84 KSJT 240956
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service SAN ANGELO TX
356 AM CST Fri Feb 24 2017

TXZ076-241800-
/O.NEW.KSJT.FW.W.0003.170224T1700Z-170224T2300Z/
Crockett-
356 AM CST Fri Feb 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in SAN ANGELO has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 5 PM CST
this afternoon. 

* Wind...Northwest winds 20 to 25 mph with gusts near 30 mph. 

* Humidity...10 to 15 percent. 

* Fuels...DRY 

* Impacts...Any fires that develop will likely spread rapidly. 
outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
071 
WWUS84 KSJT 241702
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service SAN ANGELO TX
1102 AM CST Fri Feb 24 2017

TXZ076-242300-
/O.CON.KSJT.FW.W.0003.000000T0000Z-170224T2300Z/
Crockett-
1102 AM CST Fri Feb 24 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR CROCKETT COUNTY FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER...

* Wind...Northwest winds 20 to 25 mph with gusts near 30 mph.

* Humidity...10 to 15 percent.

* Fuels...DRY

* Impacts...Any fires that develop will likely spread rapidly.
  outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
439 
WWUS84 KSJT 242148
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service SAN ANGELO TX
348 PM CST Fri Feb 24 2017

TXZ076-242300-
/O.CAN.KSJT.FW.W.0003.000000T0000Z-170224T2300Z/
Crockett-
348 PM CST Fri Feb 24 2017

...RED FLAG WARNING IS CANCELLED FOR CROCKETT COUNTY.... 

The National Weather Service in San Angelo has cancelled the Red 
Flag Warning for Crockett county, as wind speeds across the area 
continue to weaken and are now below Red Flag criteria.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:23 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 24, 3:23 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
323 AM CST Fri Feb 24 2017

.SHORT TERM...
(Today and Tonight)

Temperatures will be much cooler across most of the area today as
a cold front moves south into the northern 2/3 of the area. As of
2 AM, the cold front had moved south of Wichita Falls, and was
nearing the northern Big Country. However at the same time, a
dryline will move east into the area south of the cold front,
bringing drier and gusty conditions to areas generally south of a
Sterling City to Brownwood line. While the entire area will be
cooler, areas south of a Sterling City to Brownwood line,
temperatures should warm into the low to mid 70s, whereas along
and north of I-20, temperatures in the low to mid 60s will be more
common. Overnight, the cold front will make its way through the
rest of the area, and lows will drop into the low to mid 30s under
generally clear skies.

20

.LONG TERM...
(Saturday through Thursday)

Post-frontal temperatures on Saturday with see afternoon highs in
the 50s over the northern half of the area and low to mid 60s
over the southern half. Northeasterly winds early in the day on
Saturday will shift to the south by Saturday evening allowing
warmer overnight lows in the lower 40s on Sunday morning. A weak
upper shortwave disturbance moving across the Southern Plains will
bring a slight chance of showers and thunderstorms to the
southeastern portions of the CWA Sunday night. A warming trend
will have afternoon highs in the upper 70s to around 80 degrees
Monday and Tuesday. A weak dry Pacific cold front will lower
afternoon highs into the 60s Wednesday and Thursday and yield
cooler morning lows in the upper 30s to around 40 by Thursday.
Otherwise, Monday through next Thursday will be dry.

15

.FIRE WEATHER...

...Red Flag Warning for northwestern Edwards Plateau today...

A cold front will move south into the area today. A dryline will
also move east into our southwestern counties. Although
temperatures will be cooler overall, much drier air west of the
dryline will result in RH values dropping into the single digits
generally south and west of a Mertzon to Junction line. Gusty
northwest winds will also move into these areas with the strongest
winds expected in Crockett County where winds may reach 20 mph for
a few hours from late this morning into the mid afternoon. Will go
ahead and issue a Red Flag Warning for Crockett County from 11 AM
through 5 PM this afternoon.

Generally elevated fire weather conditions will continue to affect
the area through the next week as RH values drop into the 15 to 25
percent nearly every day, and gusty west to southwest winds affect
the area through the middle of next week.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 65  32  54  42 /   0   0   0   0
San Angelo 	 71  34  63  43 /   0   0   0   0
Junction 	 73  34  65  41 /   0   0   0   0
Brownwood 	 68  33  57  38 /   0   0   0   0
Sweetwater 	 66  33  57  44 /   0   0   0   0
Ozona      	 71  34  66  42 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM until 8 PM CST this afternoon for
Crockett county.

&&
Hazardous weather outlook, Feb 23, 2:41 PM CST, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
241 PM CST Thu Feb 23 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
241 PM CST Thu Feb 23 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions will continue across western
portions of the Big Country, Concho Valley and Crockett county
through early evening. Please reference the Red Flag Warning that
is in effect for this area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.